bad stomach cramps?

so lately , i've been having really bad stomach cramps. (my period doesn't start for about 3 weeks) i went to my doctor to test for strep throat , bc i usually have stomach aches when i have strep, and it came back negative. my doctor just said to take tylenol. but the stomach cramps have been going on for about a week. when i go to the bathroom, it just hurts even more. and i feel nauseous , which freaks me out bc i have emetophobia ( fear of vomiting) . my mom is a nurse and i asked if i should get a EGD but she said usually an EGD would be for upper stomach pains. so right now, i feel pretty hopeless bc i have no idea how to stop the pain. and also, the cramps usually happen in the late afternoon or mainly at night , when i try to go to sleep. any advice or help? btw I'm 14.

Last edited by

3 Replies

oldestnewest
  • Hi elise :-)

    I know from my own experience how chronic pain can wear you down, how worse

    it seems when you're unable to find a reason for it.

    Pain on going to the bathroom shouldn't really be ignored, whether it's bowel or

    bladder involved.

    Perhaps the doctor didn't fully understand your explanation regarding the pain. If

    it continues, perhaps asking your mother to accompany you to see the doctor would

    help?

    Best wishes :-) xB

  • I have similar pain but mine is at the time of my period and not wanting to be too graphic it's like a rod is where it shouldn't be and it is excruciating to go to the toilet. I have had rectal exam and ultrasound scans which show nothing abnormal. I have been prescribed ponstan which I take for a few days each month and it helps.

    I also suffer cramps at other times and eat 6 almonds a day - I heard it mentioned on the tv by, I believe, Dr Chris Steele many years ago on This Morning for cramps and it works wonders. From memory they were discussing the pain experienced by women with polycystic ovaries and he suggested eating almonds for 1 week each month but I eat 6 every day and it helps keeps the cramps at bay.

    If it doesn't improve I would definitely go back to the doctor and take someone with you.

    All the best,

    Ally

  • Hi Elise. At the beginning of last year I had similar symptoms and found that a medication the doctor had me on caused liver damage. I'm not sure if you've had tests but I was shocked because I thought it was IBS, wierd connection there. Luckily I found it in time to spend a year repairing. Much better now but can flare up if not careful. Just a suggestion